Alabama, 2010

Drought in Alabama, September 14 to 27, 2010

September 14 to 27, 2010 · NWS BMX · 2 events in 2 counties and zones

Localized but heavy rainfall across Southeastern Alabama brought relief to Pike and Barbour Counties. Between one and four inches of rainfall accumulated in Pike and Barbour counties.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Localized but heavy rainfall across Southeastern Alabama brought relief to Pike and Barbour Counties. Between one and four inches of rainfall accumulated in Pike and Barbour counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 13, 11:13 PM CST, 47 minutes earlier.

Area forecast discussion, Sep 13, 11:13 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1213 AM CDT TUE SEP 14 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

CLEAR SKIES AND LIGHT WINDS WILL PRODUCE ANOTHER NIGHT OF COOL
TEMPERATURES ACROSS CENTRAL ALABAMA. SURFACE DEWPOINTS ARE RUNNING A
FEW DEGREES HIGHER THAN LAST NIGHT AS LOW LEVEL FLOW BECOMES MORE
EASTERLY AND RAISED OVERNIGHT LOWS A DEGREE OR TWO IN SOME AREAS.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

CLEAR SKIES AND LIGHT WINDS WILL CONTINUE TO DOMINATE THROUGH THE
NEXT 24 HOURS.

/61/

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

&&

.FIRE WEATHER...

DRY CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA THROUGH
WEDNESDAY. RELATIVE HUMIDITY VALUES WILL DROP INTO THE 25 TO 30
PERCENT RANGE EACH AFTERNOON. 20 FOOT WINDS WILL GENERALLY BE
AROUND 5 KTS...THEREFORE DECREASING THE FIRE DANGER THREAT.

75

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 13, 6:44 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT MON SEP 13 2010

ALZ011>015-017>050-150030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
744 PM CDT MON SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Pike

When
September 14, 12:00 AM CST to September 27, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

The severe drought ended in Pike County.

Drought, Barbour

When
September 21, 12:00 AM CST to September 27, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

The severe drought ended in Barbour County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260156, 260157.